Why Do Hemodialysis Patients Often Shiver?
Good morning doctor, I want to ask about hemodialysis. Regarding hemodialysis patients that I have often met, most of them often feel chills when undergoing HD therapy. That why? Thank you ^^
Hello Jessica, thank you for contacting us.
Hemodialysis is an important method for removing metabolic waste from blood plasma, in people with end-stage kidney failure. Hemodialysis can be done once or more a week. However, there are indeed many side effects from this method, for example:
Dizziness, nausea, vomiting.
The exact mechanism is unknown, but it is suspected that chills are caused by anemia which often occurs in chronic kidney failure, infection, or changes in plasma volume. Infection is one reason that often results in chills. Infection can occur at the location of hemodialysis, respiratory infections, urinary tract infections, and so on.
You can look for literature in the latest medical journals if you want additional molecular insights. Hopefully this short answer is quite helpful. Regards.